Lancaster EPrints

Online Inference for Multiple Changepoint Problems.

Fearnhead, P and Liu, Z (2007) Online Inference for Multiple Changepoint Problems. Journal of the Royal Statistical Society: Series B (Statistical Methodology), 69 (4). pp. 589-605. ISSN 1369-7412

[img]
Preview
PDF (online_chpt4.pdf)
Download (296Kb) | Preview

    Abstract

    We propose an on-line algorithm for exact filtering of multiple changepoint problems. This algorithm enables simulation from the true joint posterior distribution of the number and position of the changepoints for a class of changepoint models. The computational cost of this exact algorithm is quadratic in the number of observations. We further show how resampling ideas from particle filters can be used to reduce the computational cost to linear in the number of observations, at the expense of introducing small errors; and propose two new, optimum resampling algorithms for this problem. One, a version of rejection control, allows the particle filter to automatically choose the number of particles required at each time-step. The new resampling algorithms substantially out-perform standard resampling algorithms on examples we consider; and we demonstrate how the resulting particle filter is practicable for segmentation of human GC content.

    Item Type: Article
    Journal or Publication Title: Journal of the Royal Statistical Society: Series B (Statistical Methodology)
    Uncontrolled Keywords: Direct simulation ; Isochores ; Rejection control ; Sequential Monte Carlo ; Stratified sampling ; Particle Filtering
    Subjects:
    Departments: Faculty of Science and Technology > Mathematics and Statistics
    ID Code: 745
    Deposited By: Prof Paul Fearnhead
    Deposited On: 08 Nov 2007
    Refereed?: Yes
    Published?: Published
    Last Modified: 28 Oct 2014 11:00
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/745

    Actions (login required)

    View Item